Weaning off Metoprolol

Posted by kenny48 @kenny48, May 11, 2018

Hi,
I've been taking both flecainide and metoprolol now for eight years, as a prophylactic for Afib. I recently moved to North Carolina and have a new Cardiologist. Have had a lot of PVC's this past two months, and had to wear a heart monitor for an entire month. He said that although I had a lot of PVC's I didn't have even one PAC! He also noted that my BPM was low in the low fifties most of the time. He asked why I was taking metropolol. I told him that the only thing my previous doctor had said was " it makes the flecainide, work better". He suggested I stop taking the metoprolol to see how I do without it. Unfortunately I read a lot of information on the internet. I read that it can be very dangerous to stop taking it. I take 25 mg metoprolol succinate, split in half. Once in the morning with my flecainide, and then again in the evening for a second dose. He wants me to take half in the morning and skip the evening dose for two days, then stop entirely. Has anyone else stopped taking this drug in a similar manner? I'm worried that the cut off is too soon.

@1943

@gir72. Have terrible shortness of breath on metoprolol. Dr suggests av node ablation and pacemaker.

Jump to this post

..take some deep breaths. I am also struggling. Do yoga and learn some breathing styles.

REPLY
@healthytoday

It's possible to take too much vit d, Do ur homework.

Jump to this post

The amount of vitamin D I am taking is as per the endocrinologist's instructions.

REPLY

Three yrs. ago, after suffering the loss of my sister, I had an attack of Takotsubo, and was in hospital overnight. They gave me Metoprolol, and under the care of my Cardiologist/internist, I continue to take 50 mg tabs till this day. My heart is doing fine, according to my current EKG, etc. (just had test) and frankly I know nothing about this med. and will ask my doctor why I am still on it and it's import to my heart. Thanks for bring this med to my attention. I
am an 87 yr old woman, pretty active for my years. I still grieve my sister but for me the takotsubo experience was complex, as it involved her being in her apartment in a fire, the shock of it , taking her home with me and then having to put her in hospital where she died. We were both in shock. The story is complex and difficult for me to talk about, but I now live a quieter but still active as I can be life.

REPLY

changed my photo with an updated one, but can't get rid of that big pic. How do I do that?

REPLY
@sapphira

changed my photo with an updated one, but can't get rid of that big pic. How do I do that?

Jump to this post

Sapphira. very beautiful lady. Thank you for sharing your story. I can relate. My blood pressure spiked to 210/115 when my dear Mother in law at the age of 93 died. Her daughter caused her death and I could do nothing. My heart hurt so much and still does tears flow when I think of her so now I fight a battle daily of extremly uncontrollable high BP doctors cannot tell why. Meds do not seem to help.

REPLY
@sapphira

changed my photo with an updated one, but can't get rid of that big pic. How do I do that?

Jump to this post

Hi @sapphira, Thanks for uploading a picture and adding a bio to your profile page. I have removed the unwanted big pic from your previous post.

REPLY
@colleenyoung

Hi @sapphira, Thanks for uploading a picture and adding a bio to your profile page. I have removed the unwanted big pic from your previous post.

Jump to this post

thanks so much for removing the big pic. Don't know why that happened but appreciate your taking it off.

REPLY
@sapphira

Three yrs. ago, after suffering the loss of my sister, I had an attack of Takotsubo, and was in hospital overnight. They gave me Metoprolol, and under the care of my Cardiologist/internist, I continue to take 50 mg tabs till this day. My heart is doing fine, according to my current EKG, etc. (just had test) and frankly I know nothing about this med. and will ask my doctor why I am still on it and it's import to my heart. Thanks for bring this med to my attention. I
am an 87 yr old woman, pretty active for my years. I still grieve my sister but for me the takotsubo experience was complex, as it involved her being in her apartment in a fire, the shock of it , taking her home with me and then having to put her in hospital where she died. We were both in shock. The story is complex and difficult for me to talk about, but I now live a quieter but still active as I can be life.

Jump to this post

Please don't abruptly stop taking metoprolol before seeing your doctor. Anyone who has been on this drug for a length of time, needs to be weaned off it slowly. Serious heart problems can occur if you go "cold turkey". Just worried so wanted to tell you.

REPLY
@tootsierollpie

Sapphira. very beautiful lady. Thank you for sharing your story. I can relate. My blood pressure spiked to 210/115 when my dear Mother in law at the age of 93 died. Her daughter caused her death and I could do nothing. My heart hurt so much and still does tears flow when I think of her so now I fight a battle daily of extremly uncontrollable high BP doctors cannot tell why. Meds do not seem to help.

Jump to this post

I sympathize with your hurt and grief. Losing someone dear under any circumstance is very painful and we never stop missing them.
I try to keep busy and despite my bout with takotsubo (weird episode for me), I try to be positive and enjoy the things that have always interested me. Emotional upset can surely throw the body off so stay calm and peaceful as possible – see if that helps.do things that interest you as well. Let go of anger re "her daughter" – At 93 yrs, it may have just been her time to go. We only last so long.

REPLY
@sapphira

I sympathize with your hurt and grief. Losing someone dear under any circumstance is very painful and we never stop missing them.
I try to keep busy and despite my bout with takotsubo (weird episode for me), I try to be positive and enjoy the things that have always interested me. Emotional upset can surely throw the body off so stay calm and peaceful as possible – see if that helps.do things that interest you as well. Let go of anger re "her daughter" – At 93 yrs, it may have just been her time to go. We only last so long.

Jump to this post

thanks for your concern. I would never stop a medication without talking to my doctor, so don't worry about that issue. I only question why I still need certain meds when I see him and we discuss it. It's good to review your meds periodically – no harm in that.

REPLY
@sapphira

I sympathize with your hurt and grief. Losing someone dear under any circumstance is very painful and we never stop missing them.
I try to keep busy and despite my bout with takotsubo (weird episode for me), I try to be positive and enjoy the things that have always interested me. Emotional upset can surely throw the body off so stay calm and peaceful as possible – see if that helps.do things that interest you as well. Let go of anger re "her daughter" – At 93 yrs, it may have just been her time to go. We only last so long.

Jump to this post

Hello @sapphira

I am so sorry to hear about the loss of your sister and the traumatic events surrounding her death. It is hard to even imagine how you must feel. I would encourage you to join the Mayo Connect discussion on Loss and Grief. You can find the discussions at this link, https://connect.mayoclinic.org/group/loss-grief/.

I think you will find some very compassionate Members in this group you will be encouraging and helpful to you as you seek to live your life without your dear sister.

REPLY
@sapphira

thanks for your concern. I would never stop a medication without talking to my doctor, so don't worry about that issue. I only question why I still need certain meds when I see him and we discuss it. It's good to review your meds periodically – no harm in that.

Jump to this post

Of course, I agree with you. Just remembering how the doctor warned me about metoprolol. Be well.

REPLY
Please sign in or register to post a reply.